81
By BigHelp - / Wednesday 8 July 2015 00:52 / United States - Grand Junction
Add a comment
You must be logged in to be able to post comments!
Create my account Sign in
Top comments
By  DBKT  |  25

I've been on them before, and have recently gone back on them, for my anxiety and ocd. They always make me feel worse to start with but it usually passes. Stick with it OP, you'll feel better soon.

Comments
Reply
  Joshwarrior  |  35

That is actual anti anxiety medication but sadly most medications that deal with hormonal/psychological aspects have a possible side effect of depression. Now it's down to changing his cocktail to the one where he feels less depressed. Until then though now it's a toss up between being anxious or depressed. The good thing is if op is in a healthy environment he can deal with the depression and not feel anxious

Reply
  coraline123c  |  23

I am pretty sure they use the same pills for anxiety and depression since anxiety and lead to depression and/or vice versa, or at least that's what some doctors told me when I was on them

Reply
  chinaski7628  |  32

There are meds that are specifically anti-anxiety (like Ativan). They are usually taken in combination with an SSRI (anti-depressant). I'm not a doctor or pharmacist, so I can't speak to what each med does or how they're different, but there are meds specifically for anxiety. I have generalized anxiety and have taken various combos of both over the years, which is the basis of my (admittedly weak) knowledge.

By  DBKT  |  25

I've been on them before, and have recently gone back on them, for my anxiety and ocd. They always make me feel worse to start with but it usually passes. Stick with it OP, you'll feel better soon.

Reply
  Feklfekl2222  |  32

Yep #5. It sounds like you've demanded a specific medication not asking your doctors advice, so you have my sympathy but I hope you've learnt your lesson for next time

By  Greenteamextreme  |  16

Anxiety is the worst! Don't worry Op. Things do always get better eventually. I find meditation and focused breathing helps. And personally I found that company and surrounding myself with friends or family often distracted me nicely. Be positive! self love and affirmation!

Reply
  Joshwarrior  |  35

That is actual anti anxiety medication but sadly most medications that deal with hormonal/psychological aspects have a possible side effect of depression. Now it's down to changing his cocktail to the one where he feels less depressed

Reply
  VeganVampyre  |  26

It's not that OP didn't get real anti anxiety medication, it's that apparently they took them without any idea what the side effects are. Any doctor would tell you that the most common side effect of any antidepressants is that it can (and frequently does) make anxiety and depression worse for the first week or two. After that period you should start feeling better if the medication is working for you. You would also find that info pretty quickly and easily by doing the most basic research into whatever you're taking. So the FML really makes it sound like OP got the meds without going to a doctor and getting a prescription, which is really sketchy all by itself, but then they also didn't even do any research on their own before apparently taking pills where they had no idea what might happen with them? Sorry OP, but that is the biggest YDI I've seen in a long time! Didn't anyone ever tell you not to take strange pills?

Reply
  cchamberlin1  |  13

Nobody deserves worsening symptoms because they put trust in their doctor expecting a medicine that works. When people get a new medicine for a cough - I know plenty of people who don't research it. Of course I research every medicine I get but just because OP didn't doesn't mean they deserve how they're feeling right now.

Reply
  tdawg91  |  17

You guys don't seem to understand prescriptions. Read the label on any anti-anxiety or depression medication and you'll find that almost all of them have side effects of depression and anxiety worsening. It's a matter of finding what works for you and even though a doctor may think one type will work, that's no guarantee, the only way of really finding out is to use it correctly and (for lack of a better term) see what happens

By  Sammeydw  |  22

Lots of medicines have side effects that are as bad or worse then what they are curing. For example my sister is on antidepressants who have a side effects of suicidal thoughts and actions.

Reply
  MrConcise  |  34

The reason for the side effect is because it's not the right medication for her. Imagine the difference between coffee and iced coffee. That's kind of how medications targeting the same part of the brain are. They may be doing the same thing, but they're made a little different and have a slightly different effect that changes the whole experience for the consumer.

Reply
  sturschaedel  |  27

The thing is: people who are in deep depression usually don't kill themselves. They might think about it and want to do it, but they don't have the energy to get out of bed to actually do it. When antidepressants first kick in, they rise the energy level before they lighten the mood, so the people feel just as miserable as before but now have the energy to actually do something about it. At least that's what my psychologist friend told me when another friend went on SNSRIs.

By  anastasiamp  |  12

A side effect of any drug you take is worsening symptoms of whatever you are taken the drug for. Whatever anxiety medication you take there is a chance that it will just increase your anxiety. Finding the right medicine and right dosage for you will take some time. Good luck!

Loading data…